There are a few things that you need to know, if you are on PPI’s for a long time (1 year or longer):
- Broken Bones are more common. Have your physician monitor your Vitamin D and Calcium levels.
- Low magnesium. Don’t think it’s important? Low magnesium can cause: muscle spasms, tremors, irregular heartbeats, and seizures.
- Low Vitamin B12. This can cause: Weakness, Anemia, numbness/tingling of hands/feet, memory problems, soreness of the tongue and mouth.
- Bacteria Pneumonia. Since the stomach has less acid to destroy the bacteria’s in it, there is a greater chance of bacteria infections.
- Effects drug digestion. The amount of time a drug is broken down in the stomach can be reduced, making it less effective. If you have gastroparesis too, it is unknown how long a drug can take to process in your stomach -if at all.
- Zinc deficiency. This has so many complications with our body, it is too great to list. Serious are: inflammatory bowel disease, increased allergic sensitivity, behavioral and sleep disturbances, mild anemia and hair loss.
- Clostridium difficile (C. difficile). Is a bacterium that can cause diarrhea that does not improve. Symptoms include watery stool, abdominal pain, and fever, and patients may go on to develop more serious intestinal conditions.
Want more information on GERD? Want to know what foods to eat and avoid for GERD? Want tips on how to get rid of the bad taste in your mouth from GERD? Then visit my “Bad Mouth Taste From GERD” blog, click HERE.
Here are a few resource links if you want to read more:
- http://www.fda.gov/Drugs/DrugSafety/ucm290510.htm (C.Diff warning on PPIs)